Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 4, 2009, 4:35 AM CST for 7 counties in Alabama. It took effect at Feb 4, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:35 AM CST (10:35 UTC)
- In effect from
- Feb 4, 2009, 12:00 PM CST
- Expired
- Feb 4, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 041035 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 435 AM CST WED FEB 4 2009 ...A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHEASTERN POTIONS OF CENTRAL ALABAMA THIS AFTERNOON... ...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THURSDAY AFTERNOON... .AN ARCTIC AIRMASS IS CURRENTLY SETTLING OVER THE STATE BRINGING COLD...DRY CONDITIONS TO THE REGION. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT WEDNESDAY AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES. ALL OF CENTRAL ALABAMA WILL EXPERIENCE RELATIVE HUMIDITY VALUES BELOW CRITERIA FOR SEVERAL HOURS THURSDAY AFTERNOON. ALZ044>050-050000- /O.UPG.KBMX.FW.A.0003.090204T1800Z-090205T0000Z/ /O.NEW.KBMX.FW.W.0004.090204T1800Z-090205T0000Z/ /O.CON.KBMX.FW.A.0004.090205T1800Z-090206T0000Z/ MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 435 AM CST WED FEB 4 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A VERY DRY AIRMASS ACROSS CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY WILL CREATE AN INCREASED POTENTIAL FOR ANY FIRES TO BECOME UNCONTROLLABLE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS EACH AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ011>015-017>043-050000- /O.CON.KBMX.FW.A.0004.090205T1800Z-090206T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- 435 AM CST WED FEB 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A VERY DRY AIRMASS ACROSS CENTRAL ALABAMA ON THURSDAY WILL CREATE AN INCREASED POTENTIAL FOR ANY FIRES TO BECOME UNCONTROLLABLE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED.. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 2:59 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 4, 2:59 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 AM CST WED FEB 4 2009 .SHORT TERM...TODAY AND TONIGHT. FAIRLY STRAIGHTFORWARD FORECAST FOR TODAY AND TONIGHT WITH MAIN EMPHASIS ON THE COLD CONDITIONS. HIGH PRESSURE SETTLING SLOWLY SOUTHWARD FROM MINNESOTA AND IOWA THIS MORNING WILL CONTINUE TO PUMP COLD AIR INTO CENTRAL ALABAMA ON BRISK NORTHERLY WINDS TODAY. TEMPS GENERALLY RUNNING BELOW MOS CURVES THIS MORNING AND 850MB TEMPERATURES AROUND -11 TO -13 OVER MUCH OF THE AREA THROUGH TODAY...SO HAVE ADJUSTED MAX TEMPS DOWN A DEGREE OR SO. WINDS SHOULD GUST TO AROUND 20 MPH AT TIMES THROUGH EARLY AFTERNOON BUT SHOULD REMAIN BELOW LAKE WIND ADVISORY LEVELS. TONIGHT LOOKS TO BE THE COLDEST OF THIS EVENT AS SURFACE RIDGE AXIS SETTLES IN ACROSS THE AREA AND WINDS BECOME LIGHT...ALLOWING FOR EXCELLENT RADIATIONAL COOLING UNDER CLEAR SKIES. WILL CONTINUE WITH HARD FREEZE WARNING... WITH LOW TEMPERATURES DROPPING INTO THE TEENS ACROSS MOST OF THE AREA. WOULD NOT BE SURPRISED TO SEE A FEW SINGLE DIGIT READINGS IN SOME OF THE NORMALLY COLDER LOCATIONS. 41 .LONG TERM...THURSDAY THROUGH WEDNESDAY. MODELS CONTINUE WITH FAIR TO ALMOST PERFECT AGREEMENT IN THE LONG TERM...SUGGESTING THAT THE COLD OUTBREAK EXPERIENCED TODAY AND TONIGHT WILL BE RATHER SHORT-LIVED. AN UPPER LEVEL RIDGE WILL BEGIN BUILDING ACROSS THE CENTRAL GULF COAST STATES STARTING LATE THURSDAY...AND SUBSEQUENT RETURN FLOW FROM THE SURFACE WILL FOLLOW BRINGING MOISTURE AND WARM TEMPERATURES BACK TO THE AREA BEGINNING FRIDAY. THE WEEKEND IS SHAPING UP RATHER NICE...WITH ABOVE NORMAL TEMPS FOR FEBRUARY...BUT THERE COULD BE A FEW MORE CLOUDS ON SUNDAY AS A MORE ROBUST SOUTHERLY TO SOUTHWESTERLY FLOW REGIME BEGINS TO INCREASE ACROSS THE SOUTHEAST. THIS IS IN RESPONSE TO A DEEP DOUBLE BARRELED TROF THAT WILL START WORKING ACROSS THE FOUR CORNERS AND SOUTHERN PLAINS ON SUNDAY INTO MONDAY. THIS SAME TROF AND DEVELOPING SURFACE LOW/FRONT WILL BEGIN FLIRTING WITH CENTRAL ALABAMA BY EARLY NEXT WEEK. FROM THE DISTANT LOOK OF IT...WE COULD EXPERIENCE A FEW DAYS OF SHOWERY WEATHER EARLY TO MID NEXT WEEK AS A DEEP SOUTHWESTERLY FLOW BRINGS A STEADY PACIFIC MOISTURE FETCH ACROSS MUCH OF THE GULF COAST REGION FOR SEVERAL DAYS. ADD IN THE SURFACE RETURN FLOW AND LOW LEVEL GULF MOISTURE...AND IT MAY QUICKLY TURN INTO A RATHER RAINY WEEK...BUT IT WILL BE MILD...SO WILL CONTINUE TO PLAY THE GIVE AND TAKE GAME IN THE LONG TERM. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. WINDS WILL BE THE ONLY CONCERN THIS FORECAST PERIOD...AS MOSTLY CLEAR SKIES ARE EXPECTED OVER THE NEXT 24 HOURS. NORTHWESTERLY WINDS SHOULD SUBSIDE SLIGHTLY THROUGH THE FIRST 8 HRS OF THE FORECAST...BUT REMAINING AROUND 12 KTS. EXPECT NORTHWESTERLY WINDS TO INCREASE TOMORROW MORNING...WITH GUSTS UP TO 18-20KTS EXPECTED THROUGHOUT THE DAY. WINDS SHOULD DIMINISH WITH SUNSET TOMORROW EVENING TO AROUND 5 KTS. 14 && .FIRE WEATHER... RH VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS BOTH TODAY AND TOMORROW AFTERNOON ACROSS PORTIONS OF CENTRAL ALABAMA AS A COLD...DRY AIRMASS SETTLES OVER THE REGION. THERE IS A CONCERN FOR HIGH FIRE DANGER DURING THE PEAK AFTERNOON HOURS...AND CAUTION IS STRONGLY ADVISED IF OUTDOOR BURNING IS PLANNED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 34 17 44 21 59 / 0 0 0 0 0 ANNISTON 35 16 45 26 61 / 0 0 0 0 0 BIRMINGHAM 36 17 44 26 61 / 0 0 0 0 0 TUSCALOOSA 40 18 48 26 63 / 0 0 0 0 0 CALERA 37 19 46 25 62 / 0 0 0 0 0 AUBURN 37 17 46 22 61 / 0 0 0 0 0 MONTGOMERY 43 18 50 28 63 / 0 0 0 0 0 TROY 41 15 47 24 62 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... A HARD FREEZE WATCH FROM MIDNIGHT THURSDAY UNTIL 6 AM THURSDAY MORNING FOR ALL COUNTIES. && 41/17/14
Hazardous weather outlook, Feb 3, 7:23 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CST TUE FEB 3 2009 ALZ011>015-017>050-050130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 723 PM CST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. WINDS WILL REMAIN GUSTY IN THE WAKE OF A FAST MOVING ARCTIC FRONT THAT WILL EXIT CENTRAL ALABAMA TONIGHT. NORTHWEST WINDS WILL BE SUSTAINED AROUND 15 MPH WITH SOME GUSTS TO 25 MPH. A LAKE WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY CONDITIONS WILL CONTINUE ON WEDNESDAY. WINDS WILL INCREASE BY AFTERNOON RANGING FROM 10 TO 20 MPH WITH SOME HIGHER GUSTS. AS COLD HIGH PRESSURE SETTLES ACROSS THE AREA WEDNESDAY NIGHT AND WINDS DROP OFF...TEMPERATURES WILL PLUNGE INTO THE TEENS AND LOWER 20S BY THURSDAY MORNING. A HARD FREEZE WARNING AREA WIDE WILL LIKELY BE NEEDED. ALSO ON THURSDAY THERE WILL BE SEVERAL HOURS DURING THE AFTERNOON WITH RELATIVE HUMIDITIES LESS THAN TWENTY FIVE PERCENT...RESULTING IN A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 11:24 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.